Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 222, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 8, 2025, 2:39 PM CDT for Vernon County, Missouri; Bourbon County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 8, 2025, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 39 minutes earlier. Its key messages:
- Slight risk for severe thunderstorms this afternoon and evening. Primary hazards are large hail to the size of golf balls and damaging winds. There is a low chance for localized flash flooding. The most intense severe storms will likely remain north of Interstate 44 between 4 to 8 PM.
- Drier weather is likely Monday through Wednesday.
- Increasing confidence in rain chances (40-70%) returning late week into next weekend, including the potential for flooding.
Area forecast discussion, Jun 8, 2:00 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 200 PM CDT Sun Jun 8 2025 .KEY MESSAGES... - Slight risk for severe thunderstorms this afternoon and evening. Primary hazards are large hail to the size of golf balls and damaging winds. There is a low chance for localized flash flooding. The most intense severe storms will likely remain north of Interstate 44 between 4 to 8 PM. - Drier weather is likely Monday through Wednesday. - Increasing confidence in rain chances (40-70%) returning late week into next weekend, including the potential for flooding. && .SHORT TERM /THROUGH TONIGHT/... Issued at 200 PM CDT Sun Jun 8 2025 Through Tonight: Water vapor imagery depicts an upper level low dropping south into the Upper Mississippi Valley. An associated cold front extents southwestward through the central CONUS, and will be the focus for shower and thunderstorm development this afternoon. Latest surface analysis depicts the cold front across northwest MO, where visible satellite shows growing cumulus. Ahead of the front, low level moisture continues to lift north into the Ozarks, with dewpoints reaching into the middle to upper 60s this afternoon. Ample sunshine and daytime heating have given way to highs in the lower to middle 80s, further destabilizing the airmass ahead of the front. MUCAPE values are progged to approach 2500-3500 J/kg at its peak, with 0-6km deep layer shear around 30 to 50 knots. Convective initiation is expected to occur between 2 to 4 PM to the north, and gradually slide south and east into the area. Initial storm mode is expected to be supercells, before growing into multicell clusters. This is supported by most of the CAMs, that also indicate potential storm splitting (with unidirectional wind profiles). A Slight Risk (2 out of 5) covers the entire Ozarks area, though the best severe potential will likely be tied to the instability axis and timing/location of the front (generally north of Interstate 44) between 4 to 8 PM. Primary risk will be large hail up to the size of golf balls, supported by the Large Hail Parameter around 4 to 6. Meanwhile, steep low- level lapse rates around 7.5 to 8.C support potential damage wind gusts. Given the southwest surface winds, the tornado threat is very low. Thunderstorm activity will gradually decrease in coverage and intensity after sunset, with the front slowing into southern MO. The slowing down of the front will open the door for potential localized flash flooding. Soils are saturated across the area therefore it won't take much for flooding. HREF PMM depicts localized rainfall amounts of 1 to 2 inches across far southeast KS and the Interstate 49 corridor. Any lingering showers and thunderstorms will dissipate and move out of the area into early Monday morning. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 200 PM CDT Sun Jun 8 2025 Monday-Wednesday: A few days of drier weather are expected into early week with the upper low moving off into the Great Lakes. The area will be in northwest flow on Monday and Tuesday, with some mid-level height rises into Wednesday. This will support temperatures in the upper 70s to lower 80s through Wednesday. It appears any weak energy translating through the flow will remain moisture starved, thus keeping the area mostly dry. Thursday-Saturday: Ensemble cluster analysis continue to be in good agreement on an active pattern returning late week into next weekend. The first initial wave moves into the area on Thursday as a warm front lifts towards the region. Scattered shower and thunderstorm chances on Thursday (20-50%). Increasing rain chances (40-70%) with additional waves through the weekend. Given the saturated conditions, we will need to monitor for the potential for flooding through next weekend. Continue to monitor the forecast for updates. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1150 AM CDT Sun Jun 8 2025 VFR flight conditions this afternoon ahead of approaching frontal passage. This frontal passage will bring showers and thunderstorms to the area by late afternoon into the evening. Reduced ceilings and visibilities will accompany the activity, with periods of MVFR to IFR flight conditions. Rain chances linger into tonight before tapering off into Monday morning. Winds out of west- southwest this afternoon, becoming north- northwest behind the frontal passage this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Perez
Hazardous weather outlook, Jun 8, 2:06 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 206 PM CDT Sun Jun 8 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 206 PM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal tornado risk. Slight hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Limited excessive rainfall risk DISCUSSION... Slight risk for severe thunderstorms through the afternoon and evening. Primary hazards would be large hail up to golf balls and damaging wind gusts of of 60 to 70 mph. Highest chances for severe storms is north of Interstate 44 and west of Highway 65 between 4 and 8 PM. There is a localized flash flood threat this evening, mainly west of Highway 65. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional shower and thunderstorm chances return late week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the area through this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:36 PM CDT | River Flood Watch | SGF | Phelps | 14 hr |
| Jun 7, 8:36 PM CDT | River Flood Advisory | SGF | Laclede | 13 hr |
| Jun 8, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 50 min |
| Jun 8, 4:46 PM CDT | Special Weather Statement | SGF | Jasper | 29 min |
| Jun 8, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 52 min |
| Jun 8, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 51 min |
| Jun 8, 6:04 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 6 hr |
| Jun 8, 6:09 PM CDT | Special Weather Statement | SGF | Morgan | 66 min |
| Jun 8, 6:12 PM CDT | Special Weather Statement | SGF | Jasper | 63 min |
| Jun 8, 6:36 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 24 min |
| Jun 8, 6:43 PM CDT | Special Weather Statement | SGF | St. Clair | 32 min |
| Jun 8, 6:52 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 38 min |
| Jun 8, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 48 min |
| Jun 8, 3:45 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 27 min |
| Jun 8, 4:18 PM CDT | Special Weather Statement | SGF | Crawford | 27 min |
| Jun 8, 5:08 PM CDT | Special Weather Statement | SGF | Cherokee | 37 min |
| Jun 8, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.